Alert archive / Texas / Flash Flood Watches in 2007

Flash Flood Watch 18, NWS Austin/San Antonio, TX

June 10, 2007Edwards County, Kinney County, Val Verde County, Texas

NWS Austin/San Antonio, TX issued this flash flood watch at Jun 10, 2007, 9:51 AM CDT for Edwards County, Kinney County, Val Verde County, Texas. It took effect at Jun 10, 2007, 10:00 AM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jun 10, 2007, 9:51 AM CDT (14:51 UTC)
In effect from
Jun 10, 2007, 10:00 AM CDT
Expired
Jun 10, 2007, 9:12 PM CDT
In force
11 hr
Issued by
NWS Austin/San Antonio, TX
Flood severity
None

Counties Edwards County, TX, Kinney County, TX, Val Verde County, TX

The radar

The Laughlin AFB radar (KDFX), 62 km from the middle of the area, began a volume at 14:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 2.9 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2007-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2092 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2007-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2092 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
542 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
-30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood watch went out at Jun 10, 7:32 AM CDT, 2 hours 19 minutes earlier.

Area forecast discussion, Jun 10, 7:32 AM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
732 AM CDT SUN JUN 10 2007

.UPDATE...
UPDATED TO EXPAND POPS EASTWARD INTO SAT AND CONTINUE HIGH CHANCE
POPS AND LOCALLY HEAVY RAIN OVER THE WESTERN HILL COUNTRY. THE SMALL
MCS HAD BECOME BETTER ORGANIZED, AND THE INFLOW IS SUPPORTING
STREAMER SHOWERS FARTHER EAST TOWARD SAT. EXPECT MUCH LESS
ACTIVITY THIS AFTERNOON AS A DEVELOPING MCV LIFTS NORTH INTO WEST
CENTRAL TX. NEAR UNIFORM SE 700 MB FLOW SUGGESTS MODELS ARE DOING
A POOR JOB OF FORECASTING THE RIDGE STRENGTH. SOME DRY AIR SHOULD
BE ENTRAINED INTO THE FORECAST AREA BY LATER TODAY, GIVING THE
UPPER RIDGE A CHANCE TO REESTABLISH DOMINANCE AS IT SHARPENS
BETWEEN TWO LOW PRESSURE SYSTEMS TUESDAY AND WEDNESDAY. THUS WILL
CONTINUE TO LEAVE OUT POPS FOR MOST AREAS TONIGHT THROUGH
WEDNESDAY.

&&

.PREV DISCUSSION... /ISSUED 620 AM CDT SUN JUN 10 2007/

AVIATION...
WIDESPREAD MVFR CIGS WITH AREAS BRIEF IFR CIGS VSBY 4-6 MILES IN BR
BEFORE 14Z. DUE TO A WEAK UPPER LOW OVER NE MEX...SCT-NMRS SHRA/TSRA
WILL CONTINUE OVER THE RIO GRANDE PLAINS WEST OF A KECU-KDRT LINE
UNTIL 17Z. AFTER 17Z CIGS LIFTING TO VFR MOST AREAS WITH ISOLATED
SHRA/TSRA ACROSS THE AREA. MODERATE SELY LOW LEVEL FLOW WILL CONT
OFF THE GLFMEX. MVFR CIGS QUICKLY FORMING AGAIN THIS EVENING
BETWEEN 04Z AND 06Z WITH CONVECTION OVER MEX AGAIN POSSIBLE INTO
THE KDRT AREA LATE TONIGHT.

PREV DISCUSSION... /ISSUED 453 AM CDT SUN JUN 10 2007/

UPDATE...
WITH CONTINUED CONVECTION FEEDING INTO VAL VERDE COUNTY FROM THE
SW, DECIDED TO GO AHEAD AND UPDATE THE FORECAST TO MENTION EARLY
MORNING HEAVY RAINS AND SHIFT DAYTIME SLIGHT CHANCE POPS EAST TO
NEAR HDO.

PREV DISCUSSION... /ISSUED 431 AM CDT SUN JUN 10 2007/

DISCUSSION...
HEAVY RAINS FEEDING ON THE NOCTURNAL LOW LEVEL JET NEAR AND N OF
DRT SHOULD TAPER OFF IN THE NEXT HOUR OR TWO, BUT WILL NEED TO
MONITOR UPSTREAM ENERGY FOR POSSIBLE HIGHER POPS AFTER DAYBREAK. A
CONVEYOR BELT OF PACIFIC AND GULF MOISTURE CONTINUES TO PUSH
AGAINST AN UPPER RIDGE OVER CENTRAL TX WITH PRECIPITABLE WATER
VALUES NEAR 2 INCHES. MODELS CONTINUE TO SHOW A WESTWARD SURGE OF
THE UPPER RIDGE TO FORCE THE RAINS NW TODAY, BUT SATELLITE WV
TRENDS AND PROFILER WINDS SHOW LITTLE TO SUPPORT THIS PROJECTION.
WILL MONITOR THE RADAR AND SATELLITE TRENDS FOR ANOTHER HOUR OR SO
AND CONSIDER UPDATING FOR A MORE RAINY AND COOLER PICTURE FOR THE
WESTERN COUNTIES. THE WINDFLOW DOESNT SUPPORT THIS ACTIVITY
ADVANCING EAST INTO CENTRAL PORTIONS, BUT WILL WATCH MID LEVEL
WINDS IN THE DRT MORNING SOUNDING AND VAD PROFILES CLOSELY TO SEE
IF SOME OF THIS MOISTURE INFILTRATES THE RIDGE. IF THIS HAPPENS,
THE DRY AND STABLE FORECASTS COULD EVOLVE IN A 30 PERCENT POP DAY
AS FAR EAST AS SAT.

A CUT-OFF LOW EJECTING FROM THE BAJA CA AREA NORTHWARD
INTO THE CENTRAL PLAINS IS EXPECTED TO MAKE MONDAY AND TUESDAY
WARM AND DRY FOR THE AREA. MODELS SHOW POOR AGREEMENT OF WHAT TO
DO WITH THE EJECTED ENERGY BY WEDNESDAY AS ANOTHER LARGER UPPER
LOW IS EXPECTED TO SETTLE OVER THE SERN US. A COUPLE MODELS SHOW
THE UPPER LOW DROPPING INTO CENTRAL TEXAS TO SUPPORT A FLASH FLOOD
EVENT OVER CENTRAL TX BY LATE THURSDAY/FRIDAY, BUT WILL TAKE A
COMPROMISE AND LEAN SLIGHTLY WETTER THAN THE MUCH DRIER GFS WHICH
HOLDS MOST OF THE MOISTURE AND ENERGY OVER N/NE TX. THE
COMPROMISED FORECAST WOULD FAVOR A SEVERAL DAY PATTERN OF WIDELY
SCATTERED MAINLY DIURNAL RAINS WITH INCREASING CHANCES TOWARD NE
TX.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              94  72  94  72  95 /  10  -   -   -   -
AUSTIN BERGSTROM INTL AIRPORT  94  70  95  69  94 /  10  -   -   -   -
DEL RIO INTL AIRPORT           92  74  96  75  93 /  40  10  -   -   -
SAN ANTONIO INTL AIRPORT       93  73  93  73  94 /  20  -   -   -   -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

18/01
Hazardous weather outlook, Jun 10, 5:11 AM CDT, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
511 AM CDT SUN JUN 10 2007

TXZ171>173-183>194-202>209-217>225-228-111015-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
511 AM CDT SUN JUN 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
A WEAK UPPER LEVEL LOW PRESSURE SYSTEM OVER NORTHEAST MEXICO WILL
PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN
OVER RIO GRANDE PLAINS AND WESTERN HILL COUNTRY. THERE IS A POTENTIAL
FOR FLASH FLOODING FROM LOCALLY HEAVY RAINS OF 2 TO 4 INCHES THIS
MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Jun 10, 7:51 AM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
751 AM CDT SUN JUN 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     FLOOD            3 S DEL RIO             29.33N 100.90W
06/10/2007                   VAL VERDE          TX   LAW ENFORCEMENT

            SEVERAL MINOR STREETS ARE CLOSED, DUE TO FLOODING OF THE
            LOW WATER CROSSINGS.

&&

PM

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 3:14 AM CDTFlash Flood WarningEWXVal Verde3 hr
Jun 10, 6:08 AM CDTFlash Flood WarningEWXVal Verde3 hr
Jun 10, 6:44 AM CDTFlash Flood WarningEWXEdwards3 hr
Jun 10, 8:56 AM CDTFlash Flood WarningEWXVal Verde79 min
Jun 10, 9:06 AM CDTFlash Flood WarningEWXEdwards4 hr
Jun 10, 10:19 AM CDTFlash Flood WarningEWXVal Verde56 min

Nearby

Flash Flood Watches in Texas, 2007Every flash flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.